Alert archive / Colorado / Flash Flood Warnings in 2023

Flash Flood Warning 5, NWS Pueblo, CO

May 24, 2023Pueblo County, Colorado

NWS Pueblo, CO issued this flash flood warning at May 24, 2023, 4:42 PM MDT for Pueblo County, Colorado. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2023, 4:42 PM MDT (22:42 UTC)
Expired
May 24, 2023, 7:45 PM MDT
In force
3 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

County Pueblo County, CO

The radar

The Pueblo radar (KPUX), 39 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 5:30 PM MDTFLASH FLOOD4 Nnw Pueblo, COWATER RESCUE AT THE 1700 BLOCK OF NORTH PLATTEVILLE. TWO CARS TRAPPED IN WATER GOING UP TO WINDOWS.
May 24, 6:00 PM MDTHEAVY RAIN 1.55 Nne Pueblo West, COSTORM TOTAL RAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 48 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 10.7 hours before the alert went out and 348 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2023-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2023-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
2008 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

076 
WGUS55 KPUB 242242
FFWPUB
COC101-250145-
/O.NEW.KPUB.FF.W.0005.230524T2242Z-230525T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
442 PM MDT Wed May 24 2023

The National Weather Service in Pueblo has issued a

* Flash Flood Warning for...
  North Central Pueblo County in southeastern Colorado...

* Until 745 PM MDT.

* At 442 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 1.5 inches of 
  rain have fallen. Additional rainfall amounts of 0.5 to 1 inch are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Northern Pueblo and Pueblo West.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3836 10453 3833 10459 3832 10461 3832 10475
      3842 10474 3842 10455

FLASH FLOOD...RADAR INDICATED

$$

Ehr
3 follow-up statements
984 
WGUS75 KPUB 242336
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
536 PM MDT Wed May 24 2023

COC101-250145-
/O.CON.KPUB.FF.W.0005.000000T0000Z-230525T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pueblo CO-
536 PM MDT Wed May 24 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MDT THIS 
EVENING FOR NORTH CENTRAL PUEBLO COUNTY...

At 536 PM MDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1 and 1.5 inches of rain have 
fallen. Additional rainfall amounts up to 0.5 inches are possible in 
the warned area. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Northern Pueblo and Pueblo West.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3836 10453 3833 10459 3832 10461 3832 10475
      3842 10474 3842 10455

FLASH FLOOD...RADAR INDICATED

$$

Ehr
820 
WGUS75 KPUB 250008
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
608 PM MDT Wed May 24 2023

COC101-250145-
/O.CON.KPUB.FF.W.0005.000000T0000Z-230525T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pueblo CO-
608 PM MDT Wed May 24 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MDT THIS 
EVENING FOR NORTH CENTRAL PUEBLO COUNTY...

At 608 PM MDT, Local law enforcement reported street flooding and 
water rescues in the warned area at 5:30 PM MDT. Water levels were 
up to car windows in the area of the 1700 block of North Platteville 
in Pueblo West. Thunderstorms are producing heavy rain across the 
warned area. Between 1.5 and 2 inches of rain have fallen. 
Additional rainfall amounts up to 0.5 inches are possible in the 
warned area. Flash flooding is ongoing.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Law enforcement reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Northern Pueblo and Pueblo West.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3836 10453 3833 10459 3832 10461 3832 10475
      3842 10474 3842 10455

FLASH FLOOD...OBSERVED

$$

Ehr
521 
WGUS75 KPUB 250141
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
741 PM MDT Wed May 24 2023

COC101-250151-
/O.EXP.KPUB.FF.W.0005.000000T0000Z-230525T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pueblo CO-
741 PM MDT Wed May 24 2023

...FLASH FLOOD WARNING WILL EXPIRE AT 745 PM MDT THIS EVENING FOR 
NORTH CENTRAL PUEBLO COUNTY...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

LAT...LON 3836 10453 3833 10459 3832 10461 3832 10475
      3842 10474 3842 10455

$$

Rodriguez

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at May 24, 3:02 PM MDT, 1 hour 40 minutes earlier.

Area forecast discussion, May 24, 3:02 PM MDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
302 PM MDT Wed May 24 2023

.SHORT TERM...(This evening through Thursday)
Issued at 217 PM MDT Wed May 24 2023

Key Messages:

1) Showers and thunderstorms expected the rest of the
afternoon/this evening.

2) Flash flooding concerns for the higher terrain and concerns for
hail and wind over the plains, with an isolated tornado possible.

3) Severe weather chances for Thursday may get reduced due to cloud
cover in the morning.

Currently...

Showers and thunderstorms are already popping up on radar over our
higher terrain. Across the plains, dewpoints are in the high-50s,
and cloud cover is quickly retreating from the I-25 corridor,
setting us up for a rather active afternoon...

Rest of Today and Tonight...

Showers and thunderstorms are expected to increase in coverage this
afternoon over the mountains, before spreading eastward and
intensifying into the evening hours. Current mesoscale analysis
shows high instability across the plains, with 1500-2000 J/kg of
CAPE, and a decent 20-30 knots of shear over our southern border. As
such the local environment will be very supportive for thunderstorm
formation and intensification into this evening. Most of the day's
activity will be initially fueled from a disturbance moving across
in the mid-levels beneath the upper ridge, giving storms the
synoptic support to get going. More storms will fire over the
mountains, and will be relatively slow-moving at first, mainly
producing gusty winds and locally heavy rain. Main impact concerns
there will be flash flooding, mainly in areas that were heavily
inundated yesterday, as well as vulnerable burn scar areas.

Later this afternoon, storms will push east onto the plains,
increasing in both coverage and intensity as they encounter more
supportive air. While shear isn't high enough to support a large
number of intense supercells, some stronger to severe storms will be
possible, capable of producing winds over 60 mph and hail up to
around 1.5 inches. High res model guidance shows storms coalescing
around the northern I-25 corridor and close to our southern border,
where local upsloping and better shear exist, respectively. These
areas along with areas directly east should see the highest
likelihood of severe weather today, particularly winds when taking
cell interactions and outflow into account, but the entire eastern
plains will be an area of interest today, regardless. If storms are
going to show strong rotation, it would be most likely over the far
southeast plains, where shear is the highest. That being said, while
severe threats will largely be wind and some hail, an isolated
tornado or two cannot be ruled out.

Thursday...

Breezy southwest flow aloft will stay in place on Thursday as the
upper-level trough continues to dig down over the western US. Model
guidance is still consistent with moving a weak embedded disturbance
through into Thursday morning. This will give us continuation of
easterly moist upslope flow over the plains, which may end up
inhibiting convection on Thursday due to a layer of stratus clouds.
The severe weather chances, if any, will completely depend on how
long the clouds stick around and whether or not they leave us with
too much low-level stability for storms to fire off properly.
Current model guidance does have some showers and thunderstorms
forming, mainly along the mountains/plains interface and parts of
southern I-25, but coverage and intensity are both expected to be
less than today. If the cloud layer manages to erode and mix out
early enough in the day, with increased dewpoints along a moisture
axis close to the KS border, instability will be high (1500 or more
J/kg across parts of the plains) and storms should be able to
sustain good updrafts, but shear may just be enough for some severe
hail and strong outflow winds. Finally, with convective activity
decreasing for tomorrow, temperatures should be able to warm a few
degrees, with his in the mid-high 70s across most of the area,
hitting 80 at a few places across the plains.

.LONG TERM...(Thursday night through Wednesday)
Issued at 217 PM MDT Wed May 24 2023

Key Messages:

1) Severe storm risk again Friday afternoon, mainly east of I-25.

2) Drier and warmer Saturday/Sunday/Monday, still a low risk of
storms, mainly near the Kansas border.

3) Slow increase in precip chances area-wide starts next Tuesday.

Will hold onto t-storm chances Thu evening along and east of the
mountains, as late clearing may lead to enough destabilization to
generate activity, with some enhancement possible on the plains
as low level jet develops after sunset. Storms could continue over
the far east into Friday morning, though confidence in the
position of any potential late night MCS is only low to moderate.
Western trough edges closer to Colorado Fri, with upper level jet
nosing into swrn portions of the state late in the day. As a
result, mid level flow turns more swly, bringing drier air across
at least the mountains, while surface trough/dryline sharpens up
on the plains near I-25. Given 0-6km shear of around 30 kts and
CAPE over 1000 J/KG, any storms that form on Fri afternoon/evening
over the plains could be severe, though initiation is somewhat
questionable, as models have trended north of the Palmer Divide
with bulk of activity. Will run mainly scattered pops at this
point, highest over northern sections of the plains.

Weekend continues to look warmer/drier as big piece of the western
U.S. trough lifts northward through the Rockies. Swly flow pushes
moisture eastward, with dryline mixing to at least close to the
KS border both Sat/Sun afternoons. Main storm risk will thus be
over the far east, with weaker/high based activity at best back
west over the mountains and interior valleys. Max temps both days
will rise deep into the 70s/80s at most lower elevations, with
some accelerating snow melt possible over the higher peaks as
overnight lows stay mostly near/above freezing. Continued warm and
relatively dry on Monday, though with mid level flow weakening
under building upper ridge, low level moisture may begin to slowly
back westward across the plains, bringing a low risk of some
isolated, weak convection in the afternoon and evening, especially
over the eastern mountains. Precip chances then increase Tue/Wed
as new western trough slides east toward the state while low level
southeasterly flow brings back moisture to the region.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 217 PM MDT Wed May 24 2023

KALS: VFR conditions expected during this period. Showers and
thunderstorms have already started forming over the nearby
mountains, resulting in lowered cigs within VFR conditions and will
bring in gusty southwest winds to about 25 knots later this
afternoon. These will dissipate after 01Z and diurnal winds will
continue through tonight.

KCOS: Low clouds are still hanging around near the terminal, but
have already begun to recede. Thunderstorms will form to the west
this afternoon and are expected to impact the terminal starting
around 22Z. Winds will be gusty and erratic and heavy rain will
temporarily limit visibility to high-end IFR. Showers should depart
the area by 03Z with some low VFR cigs left behind. Fog and low
stratus will be possible over the terminal late tonight into
tomorrow morning, around 12Z.

KPUB: The low clouds from today have finally departed the area.
Thunderstorms will form to the west this afternoon and are expected
to impact the terminal starting around 00Z, with gusty erratic winds
and high-end IFR cloud cover and visibility from heavy rainfall.
Showers should move on by 02Z, with winds weakening into the
overnight. Low clouds are expected to roll in after 06Z, leaving us
in MVFR the rest of this period and into tomorrow morning.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...GARBEROGLIO
LONG TERM...PETERSEN
AVIATION...GARBEROGLIO
Hazardous weather outlook, May 24, 11:45 AM MDT, 4 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1145 AM MDT Wed May 24 2023

COZ058>089-093>099-251745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1145 AM MDT Wed May 24 2023

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Scattered to numerous showers and thunderstorms will develop over
the mountains towards noon, then spread eastward into the adjacent
valleys and plains through the afternoon and evening. A few storms
could become strong to severe across the I-25 corridor and the
southeast plains. Main impact concerns will be hail upwards of 1.5
inches and wind gusts to around 60 mph. Localized heavy rainfall
and cloud to ground lightning are also expected. There is also a
low but non-zero risk for an isolated tornado, particularly east
of I-25 and south of highway 50.

Over the mountains, thunderstorm impact concerns will be small
hail, gusty winds to 50 mph, and localized heavy rains creating
flash flooding conditions over vulnerable areas.

Storms will dissipate later this evening, with a few storms
lasting longer into the night closer to the Kansas border.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Strong to severe thunderstorms will be possible across southeast
Colorado Thursday afternoon and evening and again on Friday, with
the main storm risks from storms being strong outflow winds and
large hail. In addition, the threat of heavy rainfall and possible
flash flooding will continue through the end of the work week.

Available moisture slowly decreases from west to east across the
region, keeping chances of isolated to scattered afternoon and
evening showers and storms over and near the higher terrain
through the upcoming Memorial Day Holiday Weekend, along with the
threat of a few stronger storms in place across the far southeast
Plains.

As temperatures warm, flows will continue to increase in rivers
and streams, especially across the eastern San Juan mountains and
into the San Luis Valley. High and fast flows in rivers and
streams will also be possible across the eastern mountains and
plains.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

GARBEROGLIO/10

In the hours before

Special weather statement, May 24, 2:38 PM MDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Pueblo CO
238 PM MDT Wed May 24 2023

COZ094-242115-
Eastern Las Animas County CO-
238 PM MDT Wed May 24 2023

...A strong thunderstorm will impact portions of southeastern Las
Animas County through 315 PM MDT...

At 238 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Kim, or 34 miles northeast of Des Moines, moving
east at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Kim.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3712 10350 3719 10358 3734 10324 3715 10314
TIME...MOT...LOC 2038Z 255DEG 23KT 3718 10348

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Simcoe
Special weather statement, May 24, 2:57 PM MDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Pueblo CO
257 PM MDT Wed May 24 2023

COZ086-087-242130-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
257 PM MDT Wed May 24 2023

...A strong thunderstorm will impact portions of northeastern
Huerfano and southeastern Pueblo Counties through 330 PM MDT...

At 257 PM MDT, Doppler radar was tracking a strong thunderstorm 21
miles northeast of Walsenburg, or 27 miles south of Pueblo, moving
northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northeastern
Huerfano and southeastern Pueblo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3782 10450 3785 10460 3805 10450 3792 10427
TIME...MOT...LOC 2057Z 226DEG 15KT 3787 10453

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Simcoe
Special weather statement, May 24, 3:10 PM MDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Pueblo CO
310 PM MDT Wed May 24 2023

COZ079-086-242145-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
310 PM MDT Wed May 24 2023

...A strong thunderstorm will impact portions of west central Pueblo
County through 345 PM MDT...

At 309 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Greenhorn Mountain, or 15 miles southeast of
Junkins Burn Scar, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Colorado City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3796 10491 3800 10497 3814 10481 3801 10466
TIME...MOT...LOC 2109Z 238DEG 12KT 3800 10489

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Simcoe
Special weather statement, May 24, 3:46 PM MDT, 56 minutes before
Special Weather Statement
National Weather Service Pueblo CO
346 PM MDT Wed May 24 2023

COZ084-085-242215-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
346 PM MDT Wed May 24 2023

...A strong thunderstorm will impact portions of south central El
Paso County through 415 PM MDT...

At 345 PM MDT, Doppler radar was tracking a strong thunderstorm near
Schriever AFB, or 15 miles southeast of Colorado Springs, moving east
at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Schriever AFB around 400 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3864 10460 3877 10465 3887 10442 3867 10434
TIME...MOT...LOC 2145Z 252DEG 14KT 3873 10457

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

MG
Special weather statement, May 24, 4:02 PM MDT, 40 minutes before
Special Weather Statement
National Weather Service Pueblo CO
402 PM MDT Wed May 24 2023

COZ086-242230-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
402 PM MDT Wed May 24 2023

...A strong thunderstorm will impact portions of north central Pueblo
County through 430 PM MDT...

At 402 PM MDT, Doppler radar was tracking a strong thunderstorm near
Pueblo West, or 11 miles northwest of Pueblo, moving northeast at 20
mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Northern Pueblo, Pinon and Pueblo West.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3834 10480 3841 10481 3851 10457 3831 10453
TIME...MOT...LOC 2202Z 239DEG 16KT 3838 10477

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Simcoe
Special weather statement, May 24, 4:11 PM MDT, 31 minutes before
Special Weather Statement
National Weather Service Pueblo CO
411 PM MDT Wed May 24 2023

COZ084-085-242245-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
411 PM MDT Wed May 24 2023

...Strong thunderstorms will impact portions of eastern El Paso
County through 445 PM MDT...

At 411 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Simla to near Hanover. Movement was
southeast at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Truckton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3913 10405 3869 10405 3853 10427 3865 10460
      3913 10408
TIME...MOT...LOC 2211Z 289DEG 18KT 3906 10406 3869 10446

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

MG

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 6:07 PM MDTSpecial Weather StatementPUBSaguache23 min
May 23, 6:20 PM MDTSpecial Weather StatementPUBCostilla25 min
May 23, 6:42 PM MDTSpecial Weather StatementPUBFremont33 min
May 23, 7:02 PM MDTSpecial Weather StatementPUBFremont28 min
May 23, 7:49 PM MDTSpecial Weather StatementPUBTeller26 min
May 23, 8:04 PM MDTSpecial Weather StatementPUBEl Paso26 min
May 23, 8:14 PM MDTSpecial Weather StatementPUBTeller31 min
May 23, 8:26 PM MDTSpecial Weather StatementPUBTeller19 min
May 23, 9:13 PM MDTSpecial Weather StatementPUBFremont17 min
May 23, 9:27 PM MDTSpecial Weather StatementPUBFremont18 min
May 23, 9:43 PM MDTSpecial Weather StatementPUBFremont32 min
May 23, 10:14 PM MDTSpecial Weather StatementPUBFremont16 min
May 23, 10:50 PM MDTSpecial Weather StatementPUBFremont25 min
May 24, 12:03 PM MDTSpecial Weather StatementPUBLas Animas27 min
May 24, 12:46 PM MDTSpecial Weather StatementPUBLas Animas29 min
May 24, 12:53 PM MDTSpecial Weather StatementPUBHuerfano37 min
May 24, 1:11 PM MDTSpecial Weather StatementPUBFremont34 min
May 24, 1:51 PM MDTSpecial Weather StatementPUBLas Animas24 min
May 24, 1:57 PM MDTSpecial Weather StatementPUBHuerfano33 min
May 24, 2:11 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas49 min
May 24, 2:15 PM MDTSpecial Weather StatementPUBEl Paso30 min
May 24, 2:24 PM MDTSevere Thunderstorm WarningPUBHuerfano, Pueblo36 min
May 24, 2:28 PM MDTSpecial Weather StatementPUBTeller32 min
May 24, 2:33 PM MDTSevere Thunderstorm WarningPUBHuerfano, Pueblo27 min
May 24, 2:38 PM MDTSpecial Weather StatementPUB37 min
May 24, 2:57 PM MDTSpecial Weather StatementPUBPueblo33 min
May 24, 3:10 PM MDTSpecial Weather StatementPUBPueblo35 min
May 24, 3:18 PM MDTSevere Thunderstorm WarningPUBPueblo27 min
May 24, 3:41 PM MDTSevere Thunderstorm Warning Destructive damage threatPUBPueblo49 min
May 24, 3:46 PM MDTSpecial Weather StatementPUBEl Paso29 min
May 24, 3:52 PM MDTSevere Thunderstorm WarningPUBBent, Las Animas, Otero38 min
May 24, 4:02 PM MDTSpecial Weather StatementPUBPueblo28 min
May 24, 4:09 PM MDTSevere Thunderstorm WarningPUBPueblo36 min
May 24, 4:11 PM MDTSpecial Weather StatementPUBEl Paso34 min
May 24, 4:27 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo23 min
May 24, 4:29 PM MDTSevere Thunderstorm WarningPUBBent31 min
May 24, 4:31 PM MDTSevere Thunderstorm WarningPUBBent, Otero29 min
May 24, 4:44 PM MDTSpecial Weather StatementPUBEl Paso61 min
May 24, 4:51 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo24 min
May 24, 4:54 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero36 min
May 24, 5:10 PM MDTSevere Thunderstorm WarningPUBEl Paso20 min
May 24, 5:11 PM MDTSevere Thunderstorm WarningPUBBent, Crowley, Kiowa, Otero34 min
May 24, 5:14 PM MDTSpecial Weather StatementPUBCrowley46 min
May 24, 5:16 PM MDTTornado WarningPUBCrowley, Pueblo29 min
May 24, 5:18 PM MDTTornado WarningPUBCrowley, Pueblo15 min
May 24, 5:27 PM MDTSevere Thunderstorm WarningPUBCrowley, El Paso, Pueblo42 min

Nearby

Flash Flood Warnings in Colorado, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.